Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 27, 2012, 3:53 PM CDT for DeKalb County, Alabama. It was in force for 37 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 27, 2012, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:53 PM CDT | TSTM WND DMG | 2 Nnw Geraldine, AL | TREES WERE DOWNED ALONG COUNTY ROAD 821 AT HIGHWAY 227. |
| Jul 27, 3:55 PM CDT | TSTM WND DMG | 1 Se Geraldine, AL | THREE POWER LINES DOWN ALONG COUNTY ROAD 20 NEAR COUNTY ROAD 104. |
| Jul 27, 3:55 PM CDT | TSTM WND DMG | 1 S Geraldine, AL | TREES REPORTED DOWN ALONG AL HIGHWAY 227 NEAR HARRIS FUNERAL HOME. |
| Jul 27, 3:55 PM CDT | TSTM WND DMG | 4 Ene Geraldine, AL | THREE POWER LINES REPORTED DOWN ALONG COUNTY ROAD 52 ONE HALF MILE EAST OF GILBERTS CROSSROADS. |
| Jul 27, 3:55 PM CDT | TSTM WND DMG | Geraldine, AL | TREE REPORTED DOWN ALONG COUNTY ROAD 104 AND AL HIGHWAY 227 NEAR GERALDINE. |
| Jul 27, 3:55 PM CDT | HAIL 0.5 | Geraldine, AL | DIME HAIL REPORTED NEAR GERALDINE ALONG HIGHWAY 75 AND COUNTY ROAD 329. |
| Jul 27, 3:57 PM CDT | TSTM WND DMG | 2 Ese Geraldine, AL | A POWER POLE WAS SNAPPED AND POWER LINES WERE DOWNED ALONG COUNTY ROAD 46. TREES WERE DOWNED ALONG COUNTY ROADS 46 NEAR COUNTY ROADS 52 AND 164. |
| Jul 27, 3:57 PM CDT | TSTM WND GST 50 | Geraldine, AL | 50 MPH WINDS...PEA SIZE HAIL AND SMALL TREE LIMBS DOWN REPORTED IN GERALDINE. |
| Jul 27, 4:07 PM CDT | TSTM WND GST 50 | Geraldine, AL | 50 MPH WINDS...PEA SIZE HAIL AND SMALL TREE LIMBS DOWN REPORTED IN GERALDINE. |
| Jul 27, 4:12 PM CDT | HAIL 0.75 | Geraldine, AL | DIME TO PENNY SIZE HAIL REPORTED NEAR GERALDINE ALONG HIGHWAY 75 AND COUNTY ROAD 329. |
| Jul 27, 4:14 PM CDT | TSTM WND GST 50 | Geraldine, AL | 50 MPH WINDS...PEA SIZE HAIL AND SMALL LIMBS DOWN REPORTED NEAR GERALDINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS54 KHUN 272053
SVRHUN
ALC049-272130-
/O.NEW.KHUN.SV.W.0177.120727T2053Z-120727T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
353 PM CDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 430 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIGGER HILL...OR ABOUT 12
MILES SOUTHWEST OF RAINSVILLE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...RODENTOWN...
SKIRUM...FYFFE...
PEEKS CORNER...GUEST...
COLLINSVILLE...
LEBANON...COLLBRAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3427 8575 3425 8578 3425 8580 3424 8581
3423 8584 3420 8584 3420 8611 3431 8611
3447 8602 3444 8568
TIME...MOT...LOC 2053Z 286DEG 15KT 3440 8600
$$
KULA2 follow-up statements
398
WWUS54 KHUN 272107
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
407 PM CDT FRI JUL 27 2012
ALC049-272130-
/O.CON.KHUN.SV.W.0177.000000T0000Z-120727T2130Z/
DEKALB AL-
407 PM CDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN DEKALB COUNTY...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SKIRUM...OR ABOUT 13
MILES NORTHEAST OF BOAZ...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RODENTOWN AND COLLINSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3425 8578 3425 8580 3424 8581 3423 8584
3420 8584 3420 8611 3431 8611 3443 8600
3441 8585 3427 8575
TIME...MOT...LOC 2107Z 311DEG 15KT 3430 8595
$$
KULA250
WWUS54 KHUN 272126
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 PM CDT FRI JUL 27 2012
ALC049-272136-
/O.EXP.KHUN.SV.W.0177.000000T0000Z-120727T2130Z/
DEKALB AL-
426 PM CDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY
EXPIRES AT 430 PM CDT...
DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING
HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE
FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED.
LAT...LON 3425 8578 3425 8580 3424 8581 3423 8584
3420 8584 3420 8611 3431 8611 3443 8600
3441 8585 3427 8575
TIME...MOT...LOC 2126Z 311DEG 15KT 3425 8588
$$
KULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:49 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 27, 3:49 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 349 PM CDT FRI JUL 27 2012 .DISCUSSION... ON THE SYNOPTIC SCALE...A POSITIVELY-SHEARED MID-LEVEL VORT MAX CURRENTLY LOCATED OVER THE GREAT LAKES WILL ADVANCE EASTWARD INTO WESTERN PORTIONS OF NEW ENGLAND BY TOMORROW MORNING. THE CENTRAL TENNESSEE VALLEY REMAINS ON THE SOUTHERN EDGE OF THE STRONGER HEIGHT FALLS ASSOCIATED WITH THIS FEATURE...AND WITHIN A COL REGION OF RELATIVELY WEAK STEERING FLOW BETWEEN TWO STRENGTHENING SUBTROPICAL HIGHS -- ONE ACROSS THE WESTERN NORTH ATLANTIC AND THE OTHER ACROSS THE SOUTHERN PLAINS. REGARDLESS...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA...AS A WEAK MID-LEVEL SHEAR AXIS INTERACTED WITH THE WARM/MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE LOCAL AREA. THIS ACTIVITY WILL LIKELY DIMINISH WITHIN A COUPLE HOURS OF SUNSET...BUT WILL CARRY SLIGHT CHANCE POPS INTO THE FIRST PART OF THE EVENING HOURS TO ACCOUNT FOR LINGERING ACTIVITY. AS SKIES BEGIN TO CLEAR LATE TONIGHT...PATCHY FOG WILL LIKELY DEVELOP -- PERHAPS BECOMING A BIT MORE WIDESPREAD IN AREAS THAT RECEIVE HEAVIER PRECIPITATION TODAY. MODELS AGREE THAT A STRONGER UPPER-LEVEL SPEED MAX WILL DIG SOUTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY LATER TODAY...AND INTO THE OHIO VALLEY BY SATURDAY MORNING. AS THIS FEATURE MOVES INTO THE BASE OF THE NEW ENGLAND TROUGH...A WEAK ATTENDANT SURFACE COLD FRONT WILL PUSH SOUTHWARD THROUGH THE FORECAST AREA ON SATURDAY AFTERNOON. ALTHOUGH THE REGION OF STRONGEST LARGE SCALE ASCENT ASSOCIATED WITH THE PREVIOUSLY MENTIONED SPEED MAX WILL LIKELY REMAIN ACROSS THE SOUTHERN APPALACHIANS...A FEW SHOWERS AND STORMS MAY DEVELOP ALONG THE COLD FRONT AS IT PUSHES INTO THE REGION AND MAXIMIZES LOW-LEVEL CONVERGENCE. HOWEVER...IT DOES APPEAR THAT AN INCREASINGLY SUBSIDENT AIR MASS ALOFT -- DUE TO THE EASTWARD EXPANSION OF THE SOUTHERN PLAINS MID-LEVEL HIGH -- WILL THE LIMIT THE COVERAGE OF SHOWERS/STORMS AND WILL KEEP POPS IN THE SLIGHT CHANCE RANGE TO REFLECT THIS. THE SOUTHERN PLAINS RIDGE WILL BEGIN TO WEAKEN SLIGHTLY AND RETREAT TO THE WEST ON SATURDAY NIGHT...AS THE FIRST IN SERIES OF MID-LEVEL WAVES EMBEDDED IN NORTHWEST FLOW ALOFT TRACKS SOUTHEASTWARD ACROSS WESTERN KENTUCKY AND MIDDLE/EASTERN TENNESSEE. GIVEN THE INTRUSION OF DRY LOW-LEVEL AIR IN THE WAKE OF THE COLD FRONT SATURDAY...LITTLE THREAT FOR PRECIPITATION WILL EXIST WITH THIS FEATURE. WARM AND DRY CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY...BUT WITH THE MID-LEVEL HIGH CONTINUING TO WEAKEN AND RETROGRADE ACROSS THE RED RIVER VALLEY OF NORTHERN TEXAS/SOUTHERN OKLAHOMA...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR DISTURBANCES IN THE NORTHWEST FLOW ALOFT TO BRING SHOWERS/STORMS TO THE REGION AND HAVE INCLUDED SLIGHT CHANCE POPS ON SUNDAY NIGHT. VERY LITTLE HAS CHANGED IN THE FORECAST REASONING DURING THE EXTENDED PERIOD...WITH THE MID-TROPOSPHERIC HIGH FORECAST TO BECOME ESTABLISHED ACROSS THE SOUTHERN ROCKIES. AS THIS OCCURS...SEVERAL SHORTWAVE TROUGHS EMBEDDED IN NORTHWEST FLOW WILL TRACK SOUTHEASTWARD ACROSS THE REGION AND INTO A BROAD LONG WAVE TROUGH SITUATED ACROSS THE EASTERN CONUS. THESE DISTURBANCES WILL BRING A HEIGHTENED THREAT FOR SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY NEXT WEEK -- PARTICULARLY ON TUESDAY/WEDNESDAY AND PERHAPS THURSDAY. THE SOUTHERN ROCKIES RIDGE MAY BEGIN TO BUILD EASTWARD BY THE END OF THE FORECAST PERIOD AS A STRONGER UPSTREAM TROUGH DIGS SOUTHEASTWARD INTO THE NORTHERN ROCKIES...AND THIS MAY RESULT IN A MORE DIURNALLY-DRIVEN PRECIPITATION PATTERN DEVELOPING LATE NEXT WEEK. BOTH HIGH AND LOW TEMPERATURES WILL BE 3-5 DEGREES ABOVE CLIMATOLOGICAL NORMAL VALUES...WITH HIGHS IN THE LOWER/MID 90S AND LOWS IN THE LOWER/MID 70S. 70/DD && .AVIATION... /ISSUED 1242 PM CDT FRI JUL 27 2012/ FOR 18Z TAFS...THE APPROACHING FRONTAL BOUNDARY WILL BRING SHRA/TSRA TO THE AREA TODAY...POSSIBLY IMPACTING EITHER TERMINAL THIS AFTERNOON WITH BRIEF GUSTY WINDS AND REDUCED VIS/CIGS. AFTER THE SHRA/TSRA DISSIPATE THIS EVENING...PATCHY FOG MAY DEVELOP...AND THIS MAY ALSO IMPACT EITHER TERMINAL LATE TONIGHT/EARLY SATURDAY MORNING. OUTSIDE OF THE TSRA/BR WINDOWS...VFR CONDITIONS ARE ANTICIPATED WITH MOSTLY LIGHT SOUTHWEST WINDS. JLL && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 95 71 95 69 / 20 20 10 10 20 SHOALS 72 97 69 97 67 / 20 20 10 10 20 VINEMONT 73 92 70 91 71 / 20 20 10 10 20 FAYETTEVILLE 72 93 67 92 67 / 20 20 10 10 20 ALBERTVILLE 72 94 69 92 68 / 20 20 10 10 20 FORT PAYNE 71 94 68 93 65 / 20 20 10 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 27, 11:05 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1105 AM CDT FRI JUL 27 2012 ALZ001>010-016-TNZ076-096-097-281000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1105 AM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A WEAK FRONTAL BOUNDARY SLIDES TOWARD THE TENNESSEE VALLEY. A FEW STORMS MAY BE STRONG OR SEVERE...WITH BRIEF DAMAGING WIND GUSTS AND HAIL THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE OTHERWISE POSSIBLE WITH ANY THUNDERSTORMS. THE STORMS ARE EXPECTED TO WEAKEN AND SLOWLY DISSIPATE BY MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN POSSIBLE STARTING MONDAY ...AND CONTINUING INTO MID WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE REGION. SOME STORMS MAY BE STRONG IN NATURE...CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE POSSIBLE BY THIS AFTERNOON. TT
In the hours before
Special weather statement, Jul 27, 2:34 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
234 PM CDT FRI JUL 27 2012
ALZ007-272000-
MORGAN-
234 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 300 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRICEVILLE...OR NEAR HARTSELLE...MOVING EAST
AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL MORGAN COUNTY...INCLUDING THE CITIES OF FLINT
CITY...HARTSELLE...PRICEVILLE...SOMERVILLE AND VALHERMOSO SPRINGS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3443 8704 3460 8701 3459 8692 3457 8686
3456 8684 3455 8676 3457 8674 3456 8667
3437 8669
TIME...MOT...LOC 1934Z 278DEG 16KT 3450 8690Special weather statement, Jul 27, 2:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 PM CDT FRI JUL 27 2012
ALZ008-272000-
MARSHALL-
236 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 300 PM
CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 8 MILES SOUTHWEST OF
ALBERTVILLE...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITIES OF
HORTON...DOUGLAS AND BOAZ...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3412 8633 3417 8638 3427 8636 3426 8611
3420 8611 3419 8610 3418 8611 3418 8619
3410 8630
TIME...MOT...LOC 1936Z 278DEG 16KT 3417 8627Special weather statement, Jul 27, 3:15 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT FRI JUL 27 2012
ALZ003-004-272115-
FRANKLIN-LAWRENCE-
315 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 415 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWBURG...OR 10 MILES EAST OF
RUSSELLVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER INTENSE STORMS
OVER THE SOUTHERN HALF OF LAWRENCE COUNTY HAVE PRODUCED RAINFALL OF
1 TO 2 INCHES...WITH ADDITIONAL HEAVY RAIN LIKELY PRODUCING
SIGNIFICANT PONDING OF WATER ON ROADWAYS...ESPECIALLY IN AND AROUND
THE WREN COMMUNITY AND WITHIN THE BANKHEAD NATIONAL FOREST.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MT HOPE.
LANDERSVILLE.
MOULTON.
WREN.
SPEAKE.
BANKHEAD NATIONAL FOREST.
RAINFALL AMOUNTS OF 1 TO 2 ARE EXPECTED FROM THESE THUNDERSTORMS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
&&
LAT...LON 3430 8760 3431 8777 3432 8783 3450 8779
3457 8763 3457 8753 3447 8711 3430 8711
TIME...MOT...LOC 2014Z 297DEG 13KT 3446 8754
KULASpecial weather statement, Jul 27, 3:20 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT FRI JUL 27 2012
ALZ006-008-009-272100-
JACKSON-MADISON-MARSHALL-
320 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MADISON AND MARSHALL
COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMPTON COVE...OR 7 MILES SOUTHEAST OF
HUNTSVILLE...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OWENS CROSSROADS.
NEW HOPE.
PAINT ROCK...WOODVILLE.
IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3465 8614 3440 8612 3448 8641 3467 8657
3472 8649
TIME...MOT...LOC 2020Z 299DEG 10KT 3467 8648
KULASpecial weather statement, Jul 27, 3:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CDT FRI JUL 27 2012
ALZ008-010-272115-
DE KALB-MARSHALL-
339 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 415 PM CDT...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITON...OR 11 MILES EAST OF GUNTERSVILLE...
MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITON...MCVILLE.
HOPEWELL...CHIGGER HILL.
GERALDINE...LAKEVIEW.
LATHAMVILLE...FYFFE.
SKIRUM...CROSSVILLE.
IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3419 8587 3421 8610 3437 8637 3452 8611
3451 8609 3449 8610 3446 8608 3448 8606
3447 8603 3449 8598 3439 8575
TIME...MOT...LOC 2039Z 296DEG 19KT 3440 8609
KULASpecial weather statement, Jul 27, 3:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CDT FRI JUL 27 2012
ALZ016-272130-
CULLMAN-
346 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 430 PM
CDT...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 11 MILES SOUTHWEST OF
CULLMAN...MOVING EAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BREMEN.
GOOD HOPE...CULLMAN.
PHELAN...HANCEVILLE.
IF ON OR NEAR SMITH LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3401 8712 3406 8712 3419 8710 3418 8669
3403 8671 3395 8679
TIME...MOT...LOC 2046Z 276DEG 10KT 3409 8700
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:02 PM CDT | Special Weather Statement | HUN | Lauderdale | 28 min |
| Jul 27, 1:29 PM CDT | Special Weather Statement | HUN | Lauderdale | 31 min |
| Jul 27, 1:55 PM CDT | Special Weather Statement | HUN | Lauderdale | 35 min |
| Jul 27, 2:00 PM CDT | Special Weather Statement | HUN | Colbert | 30 min |
| Jul 27, 2:23 PM CDT | Special Weather Statement | HUN | Madison | 37 min |
| Jul 27, 2:26 PM CDT | Special Weather Statement | HUN | Lawrence | 34 min |
| Jul 27, 2:28 PM CDT | Special Weather Statement | HUN | Colbert | 32 min |
| Jul 27, 2:34 PM CDT | Special Weather Statement | HUN | Morgan | 26 min |
| Jul 27, 2:36 PM CDT | Special Weather Statement | HUN | Marshall | 24 min |
| Jul 27, 3:15 PM CDT | Special Weather Statement | HUN | Lawrence | 60 min |
| Jul 27, 3:20 PM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| Jul 27, 3:25 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 25 min |
| Jul 27, 3:39 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
| Jul 27, 3:46 PM CDT | Special Weather Statement | HUN | Cullman | 44 min |
| Jul 27, 4:39 PM CDT | Special Weather Statement | HUN | Jackson | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.